Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 295, NWS Tulsa, OK

May 27, 2017Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 12:24 AM CDT for Carroll County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2017, 12:24 AM CDT (05:24 UTC)
Expired
May 27, 2017, 1:30 AM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

County Carroll County, AR

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:06 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

847 
WUUS54 KTSA 270524
SVRTSA
ARC015-270630-
/O.NEW.KTSA.SV.W.0295.170527T0524Z-170527T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1224 AM CDT SAT MAY 27 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Carroll County in northwestern Arkansas...

* Until 130 AM CDT

* At 1223 AM CDT, a severe thunderstorm was located over Beaver,
  moving east at 30 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations in or near the path include...
  Berryville...                     Eureka Springs...
  Green Forest...                   Beaver...
  Urbanette...                      Grandview...
  Blue Eye...                       Coin...
  Pleasant Ridge...                 Denver...
  Busch...                          Oak Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3642 9387 3650 9387 3650 9330 3627 9330
TIME...MOT...LOC 0523Z 285DEG 26KT 3648 9378 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$
4 follow-up statements
472 
WWUS54 KTSA 270542
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1242 AM CDT SAT MAY 27 2017

ARC015-270630-
/O.CON.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
1242 AM CDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...

At 1242 AM CDT, a severe thunderstorm was located over Grandview,
moving east at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations in or near the path include...
Berryville...                     Green Forest...
Urbanette...                      Grandview...
Blue Eye...                       Coin...
Pleasant Ridge...                 Denver...
Oak Hill...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3646 9372 3650 9371 3650 9330 3627 9330
TIME...MOT...LOC 0542Z 279DEG 24KT 3646 9362 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$
099 
WWUS54 KTSA 270555
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1255 AM CDT SAT MAY 27 2017

ARC015-270630-
/O.CON.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
1255 AM CDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...

At 1255 AM CDT, a severe thunderstorm was located near Urbanette,
moving east at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations in or near the path include...
Urbanette...                      Blue Eye...
Denver...                         Coin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3644 9359 3650 9359 3650 9330 3631 9330
TIME...MOT...LOC 0555Z 285DEG 26KT 3643 9350 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$
501 
WWUS54 KTSA 270605
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
105 AM CDT SAT MAY 27 2017

ARC015-270630-
/O.CON.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
105 AM CDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN CARROLL COUNTY...

At 105 AM CDT, a severe thunderstorm was located 7 miles north of
Green Forest, moving east at 30 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations in or near the path include...
Blue Eye...                       Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3644 9349 3650 9349 3650 9330 3637 9330
TIME...MOT...LOC 0605Z 274DEG 27KT 3643 9340 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$
030 
WWUS54 KTSA 270629
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
129 AM CDT SAT MAY 27 2017

ARC015-270638-
/O.EXP.KTSA.SV.W.0295.000000T0000Z-170527T0630Z/
Carroll AR-
129 AM CDT SAT MAY 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY
WILL EXPIRE AT 130 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However gusty 
winds and heavy rain are still possible with the additional 
thunderstorm development.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Arkansas.

LAT...LON 3644 9349 3650 9349 3650 9330 3637 9330
TIME...MOT...LOC 0628Z 285DEG 26KT 3639 9322 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:47 PM CDT, 37 minutes earlier.

Area forecast discussion, May 26, 11:47 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1147 PM CDT Fri May 26 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated thunderstorms have developed across parts of eastern
Oklahoma and northwest Arkansas...although most of the activity
should remain north of the northwest Arkansas TAF sites and
gradually dissipate after 07-08z. More widespread MVFR and local
IFR conditions are expected to develop late tonight and into
Saturday. Significant severe thunderstorms expected to develop
shortly after 00Z along southward advancing cold front.

&&

.PREV DISCUSSION... /Issued 639 PM CDT Fri May 26 2017/

DISCUSSION...

Forecast was left largely intact for the evening. The main change
made was to insert some low thunder probs along a wsw-ene oriented
surface trough across east central into northeast oklahoma. Some
weak convergence has resulted in a band of agitated cu at times on
vis satellite along the surface trough. Some of the hi-res
guidance does suggest potential for some development. However,
warm temps aloft due to an expansive EML should keep coverage
isolated at best. Hail would be the main threat if a storm
develops.

Lacy

PREV DISCUSSION... /Issued 623 PM CDT Fri May 26 2017/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR conditions currently for all sites...although expect MVFR
cigs and visibilities (along with areas of IFR) to develop
later tonight. An isolated thunderstorm or two can't be ruled
out through the overnights hours...although the primary
development is expected toward 00-03Z...just beyone the scope
of this forecast.

PREV DISCUSSION... /Issued 408 PM CDT Fri May 26 2017/

DISCUSSION...

SIGNIFICANT SEVERE WEATHER POSSIBLE SATURDAY...

Currently a weak frontal boundary extends along the Interstate 44
corridor with dewpoints south of the boundary rising into the low
to mid 70s. Furthermore, 12z regional soundings sampled a broad
region of steep lapse rates with resultant high potential
instability across much of the forecast area. This instability is
currently capped and is expected to remain so through tonight. The
exception will be in vicinity of the aforementioned boundary late
tonight as upglide may be sufficient to realized a few
thunderstorms from far NE OK into far NW AR. Any storm which does
form will have potential to be strong.

The main severe weather focus will take shape during the day on
Saturday and continue through Saturday night. Data remain
consistent in developing extreme instability amidst strong deep
layer shear profiles. This environment will remain capped through
much of the day with convective initiation focusing on the cold
front and dryline boundaries. Furthermore a larger convective
complex passing across KS and western MO is likely to place an
outflow boundary into NE OK and far NW AR by late afternoon.
Placement and orientation of these boundaries will be instrumental
in convective placement and evolution, and will also be key in
what severe hazards are realized. A favored scenario is initial
supercellular development capable all severe hazards with a local
tornado threat especially in vicinity of any outflow boundary.
Storms may then evolve into broken LEWPs capable of destructive
winds. Regardless of the exact scenario, the environment will
favor significant severe weather potential which should be the
focus of any awareness messages. Outdoor venues and recreational
activities should understand the weather hazard potential and have
a severe weather safety plan.

Severe weather continues through Saturday night while progressing
from north to south with dry and cooler conditions Sunday and
Monday. The pattern transitions to that typical of early summer
by mid to late next week with increasing moisture amidst weak
flow and subtle forcing.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  91  65  81 /  10  30  50   0
FSM   72  89  70  82 /  10  10  80  10
MLC   74  89  68  80 /  10  20  70  10
BVO   64  89  62  81 /  10  30  40   0
FYV   67  85  64  75 /  20  20  70  10
BYV   68  85  65  76 /  30  30  70  10
MKO   71  88  66  79 /  20  20  70  10
MIO   67  86  63  79 /  20  40  60   0
F10   70  89  66  79 /  20  20  70   0
HHW   73  88  71  81 /  10  20  60  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...18
Hazardous weather outlook, May 26, 8:05 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
805 PM CDT Fri May 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
805 PM CDT Fri May 26 2017

...SIGNIFICANT SEVERE WEATHER EXPECTED LATE SATURDAY AFTERNOON INTO
   SATURDAY EVENING WITH DESTRUCTIVE WIND AND GIANT HAIL POSSIBLE...

...A FEW STRONG TORNADOES POSSIBLE LATE SATURDAY AFTERNOON/EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...East central and far northeast Oklahoma into northwest
            Arkansas.
	ONSET...After 9 PM.

DISCUSSION... Isolated strong to severe thunderstorms may develop
this evening and into early Saturday morning across east central and
far northeast Oklahoma and northwest Arkansas. If storms develop,
large hail will be the primary threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation will likely not be needed.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

A low pressure system and cool front will move into northeast
Oklahoma late Saturday afternoon. The atmosphere will become
extremely unstable ahead of the surface low and front, with severe
storms rapidly developing across northeast Oklahoma by late
afternoon or early evening. More isolated severe storm development
is possible to the south along the dryline across southeast
Oklahoma. Supercells will initially be possible with hail to the
size of softballs and destructive winds to 80 mph. A few strong
tornadoes will also be possible, especially where storms can
interact with existing boundaries, such as a potential outflow
boundary from convection north of the region.

Thunderstorms will become more linear Saturday night, with one or
more convective bands sweeping southeast across the remainder of
eastern Oklahoma and northwest Arkansas during the overnight
hours. Damaging winds will become the main threat although a
limited tornado threat could persist. In addition, heavy rainfall
will be likely in the stronger storms and localized flash flooding
could become a concern.

Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday. Low thunderstorm chances return for
the remainder of the week, with limited additional severe weather
potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather watches and warnings should be anticipated late
Saturday afternoon into Saturday night. The holiday weekend will
provide numerous outdoor exposures which will further increase the
potential for a rapid safety response. Closely monitor the latest
forecasts and updates, as overall threats continue to be refined.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 26, 10:25 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1025 PM CDT FRI MAY 26 2017

OKZ070-270415-
Muskogee OK-
1025 PM CDT FRI MAY 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSKOGEE COUNTY UNTIL
1115 PM CDT...

At 1025 PM CDT, a strong thunderstorm was located over Boynton,
moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Oktaha...                         Braggs...
Boynton...                        Greenleaf State Park...
Pumpkin Center...                 Keefeton...
Wainwright...                     Summit...

LAT...LON 3581 9531 3581 9516 3571 9512 3559 9513
      3556 9569 3569 9570
TIME...MOT...LOC 0325Z 256DEG 27KT 3562 9566
Special weather statement, May 26, 10:32 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1032 PM CDT FRI MAY 26 2017

OKZ070-071-270415-
Muskogee OK-McIntosh OK-
1032 PM CDT FRI MAY 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 1115 PM CDT...

At 1032 PM CDT, a strong thunderstorm was located 4 miles north of
Stidham, moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Checotah...                       Oktaha...
Council Hill...                   Rentiesville...
Lake Eufaula State Park...        Keefeton...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 251 and
274.

LAT...LON 3537 9577 3555 9574 3559 9534 3538 9534
TIME...MOT...LOC 0332Z 263DEG 32KT 3543 9571

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:47 PM CDTFlood WatchTSABenton, Carroll, Madison, Washington14 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.